Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
theGreyhound

Accutane-caused Eczema

Two questions as I am now getting lots of eczema. It's worth it, but can be quite irritating. It started to drive me crazy as I had so much itchiness all up my arms, so I was given Spectro EczemaCare.

1.) How common of a side effect is this? Does it always go away in the months following a course of Accutane?

2.) Did you have this issue? How did you manage it? What helped? (Moisturizers, products, and other suggestions)

THANKS for your contributions!

Share this post


Link to post
Share on other sites

I got pretty bad eczema on my arms, too, so my derm. prescribed a topical steroid which worked awesome. After I had cleared it up, I started using CeraVe lotion (the stuff in the tub, not the pump bottle) and that has seemed to prevent it from coming back.

Share this post


Link to post
Share on other sites

i already have eczema which used to be controllable with aloe vera and other natural moisturisers.

accutane worsened it. but the topical steroid Elomet worked wonderfully for me. (95% cured eczema itch)

Share this post


Link to post
Share on other sites

I've seen it brought up a lot on this forum so I think it's common. I got it, too. Lotion went with me everywhere and drinking lots of water helped, too. I've not had any issues with it since the end of the course.

Share this post


Link to post
Share on other sites

Once I got eczema on the back of my hand, it was pretty itchy. My dermatologist recommended to apply Avene Cicalfate restorative cream. It got rid of it completely in 2 days without leaving any mark.

Share this post


Link to post
Share on other sites

Ya I get that too sometimes (Ive had eczema a few year ago so I was like ugggg great!) but luckly I had a prescription for Betamethasone cream from before and it actually works..(normally I am sooo skeptical of everything I get from the doctor, so to get something that actually works is exciting!)

Share this post


Link to post
Share on other sites
Two questions as I am now getting lots of eczema. It's worth it, but can be quite irritating. It started to drive me crazy as I had so much itchiness all up my arms, so I was given Spectro EczemaCare.

1.) How common of a side effect is this? Does it always go away in the months following a course of Accutane?

2.) Did you have this issue? How did you manage it? What helped? (Moisturizers, products, and other suggestions)

THANKS for your contributions!

1.), Pretty common, it's defiantly up there with dry eyes and chapped lips, I think eczema is caused by dryness of the skin, and accutane does dry skin up so you know,

2.) I can't actually clarify if I have accutane induced eczema at the moment, but I have these scabs all up my arms and on my hands, they are not your convential cat scram or scratch scab, but round scabs that are not joined up with each other, it also itches slightly and sometimes when I get excited my arms and hands start to sting, and it feels like the skin is stinging so I think it's so the skin try to get rid of dry skin or something.

Perhaps I'll post pics of this up as a seperate post to show all you guys and perhaps you can give me a verdict before I go calling up my busy derm.

I hav'nt had to "manage" it, so it obviosuly does'nt bother me that much,but it's not exactly attractive to look at.

Share this post


Link to post
Share on other sites

I got it too on my tricepts and forearms. I had a topical steroid I had before for it and it goes away in a few days when i use it.

Share this post


Link to post
Share on other sites

I also had this and was prescribed a topical steroid. Arms are all clear now :dance:

Note: I typically get a small amount of eczema on my arms in the winter if I don't moisturize, so the location is normal for me, though atypical considering my hands/wrists are fine.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×